Pennsylvania, 2015Hail and Damaging Winds in Pennsylvania, June 23, 2015
June 23, 2015 · NWS CTP · 34 events in 13 counties and zones
An organized thunderstorm complex tracked southeast from the Great Lakes and produced wind damage across north-central Pennsylvania during the pre-dawn and early morning hours. Additional storms developed on the southwest flank of the decaying nocturnal thunderstorm complex and produced wind damage in several counties along Interstate 80.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 4
- Property damage
- $77,000
- Crop damage
- None recorded
- Events
- 34
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An organized thunderstorm complex tracked southeast from the Great Lakes and produced wind damage across north-central Pennsylvania during the pre-dawn and early morning hours. Additional storms developed on the southwest flank of the decaying nocturnal thunderstorm complex and produced wind damage in several counties along Interstate 80. By late afternoon, scattered to numerous severe thunderstorms produced multiple reports of wind damage, marginally severe hail and localized flooding across portions of south-central Pennsylvania. The majority of the wind damage included downed trees and utility wires. A 15-year-old female was killed by falling branches while camping at the Minister Creek Campground in the Allegheny National Forest in extreme southern Warren County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 23, 3:53 AM EST, 47 minutes earlier.
Area forecast discussion, Jun 23, 3:53 AM EST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
453 AM EDT TUE JUN 23 2015
.SYNOPSIS...
TEMPERATURES AND HUMIDITY WILL INCREASE TODAY AHEAD OF A COLD
FRONT. SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND AHEAD OF THE
FRONT...WHICH WILL MOVE SOUTHEAST ACROSS CENTRAL PENNSYLVANIA
THROUGH THE DAYLIGHT HOURS. WEDNESDAY LOOKS DRY AND LESS HUMID.
THE HUMIDITY CREEPS UP AGAIN LATE IN THE WEEK...WITH A SHOWERY
WEEKEND IN STORE.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LINE OF STRONG TO SEVERE STORMS MOVING ACROSS LAKE ERIE AT
08Z...WITH VERY IMPRESSIVE LOOKING BOW ECHO AND TRAILING GUST
FRONT ALONG LAKESHORE. THIS FEATURE HAS JUST PROMPTED AN
SWOMCD...WILL PROPAGATE EASTWARD INTO NORTHERN PA /NORTH OF I-80/
OVER NEXT SEVERAL HOURS BRINGING AT LEAST AN ISOLATED DAMAGING
WIND THREAT AS SHORTWAVE TROUGH SLIDES EAST AND CORE OF 40-50KT
850MB JET CROSSES NW PA. /HIGHEST GUSTS SO FAR BACK IN NE OH ARE
30KTS AT KCLE AND 40KTS AT KHZY./
BY LATE MORNING...DECAYING MCS/CONVECTIVE COMPLEX WILL BEGIN TO
HAVE AN IMPACT ON EVOLUTION OF STORMS FOR REMAINDER OF THE DAY.
LOOKS LIKE SE PA SHOULD SEE A GOOD AMOUNT OF SUNSHINE
TODAY...ALLOWING TEMPS TO RISE TO NEAR 90F AT THE SAME TIME THAT
HIGHER DEWPOINTS ADVECT IN FROM THE SW. THIS WILL AID IN PRODUCING
CAPES IN NEIGHBORHOOD OF 1500-2000 J/KG...COMBINED WITH INCREASING
MID-LEVEL FLOW SHOULD LEAD TO MORE ORGANIZED STORMS CONDUCIVE TO
PRODUCING STRONG WINDS AND BOWING SEGMENTS. LARGE HAIL WILL BE A
SECONDARY THREAT. SPC HAS PLACED THE SE IN AN ENHANCED RISK...WITH
CENTRAL SECTIONS UNDER A SLIGHT RISK FOR SEVERE. NORTHWESTERN
AREAS WILL LIKELY HAVE BEEN WORKED OVER BY 15Z AND BY THE TIME
THEY CAN RECOVER THE FRONT WILL BE UPON OR THROUGH
THERE...LIMITING THE SEVERE THREAT AFTER THE FIRST INITIAL WAVE
EARLY THIS MORNING. THE FRONT SHOULD CLEAR THE SOUTHERN TIER BY
EARLY EVENING.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
COULD BE LINGERING ACTIVITY ALONG MASON/DIXON LINE EARLY THIS
EVE...BUT COLD FRONT PROGRESSING SOUTHWARD WILL END CONVECTION
BY SUNSET. COOLER AND NOTICEABLY DRIER AIR PUSHES IN BEHIND THE
FRONT...WITH NORTHERN SECTIONS SLIPPING INTO THE LOWER/MID 50S
TONIGHT - A GOOD 15-20F COOLER THAN THIS MORNING. DRIER AIR TAKES
A BIT LONGER TO WORK INTO THE SOUTH...WITH LOWS HANGING IN THE
60S.
PLEASANT DAY ON WED WITH PLENTY OF SUNSHINE AND HIGH TEMPS NEARLY
SPOT ON DAILY NORMALS. THE AIR CONDITIONERS GET A BREAK WED NIGHT
AS LOWS FALL BACK INTO THE 50S IN ALL BUT THE SOUTH CENTRAL MTNS
AND LOWER SUSQ.
CLOUDS INCREASE ON THU AS A MID LEVEL SHORTWAVE BRINGS POTENTIAL
FOR SCT SHOWERS/TSTMS...ESP FOR SW HALF. TEMPS REMAIN CLOSE TO
NORMAL.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
FAST ZONAL FLOW WILL BE THE PERSISTENT SYNOPTIC FEATURE ACROSS
THE NORTHERN U.S. THROUGH FRI AND INTO THE WEEKEND.
FRONTAL BOUNDARY SETTLES OVER MID ATLANTIC REGION MIDWEEK...WITH
SLIGHTLY DRIER AND COOLER AIR.
WEAK SYSTEM MOVING SOUTH OF THE AREA ON THU AND FRIDAY WILL BRING
SOME SHOWERS TO THE AREA. SIMILAR TO LAST THU AND FRIDAY.
MORE SHOWERS FOR THE WEEKEND INTO MONDAY...AS LONGWAVE TROUGH
MOVES TOWARD THE EAST COAST.
&&
.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
MAINLY VFR CONDITION WILL CONTINUE OVERNIGHT...WITH THE SOLE
EXCEPTION BEING BFD WHICH HAS STRONG SOUTHWESTERLY FLOW...ALLOWING
FOR MVFR CIGS.
LOW LEVEL WIND SHEAR WILL BE POSSIBLE OUT AHEAD OF THE INCOMING
FRONT LATE TONIGHT INTO TOMORROW MORNING AT THE WESTERN AND
CENTRAL TAF SITES.
A LARGE CONVECTIVE LINE IS CURRENTLY CROSSING LAKE ERIE AND IS
SLOWLY MOVING ITS WAY INTO NW PA.
MORE CONVECTION EXPECTED REGIONWIDE TUESDAY MORNING...THROUGH THE
AFTERNOON WITH NEXT WEATHER SYSTEM. THIS WILL INTERMITTENTLY ALLOW
FOR MVFR TO IFR CIGS AND VSBYS IN SHOWERS AND THUNDERSTORMS.
OUTLOOK...
WED-THU...GENERALLY VFR AREAS AM MVFR IN FOG/HAZE.
FRI...REDUCTIONS IN SCT SHRA/TSRA.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...RXR
NEAR TERM...RXR
SHORT TERM...RXR
LONG TERM...MARTIN
AVIATION...ROSS/CERU
Hazardous weather outlook, Jun 23, 3:16 AM EST, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
416 AM EDT TUE JUN 23 2015
PAZ004>006-010>012-017-018-037-041-240830-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-TIOGA-NORTHERN LYCOMING-
416 AM EDT TUE JUN 23 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS
MORNING...ESPECIALLY ACROSS THE NORTHWEST MOUNTAINS. DAMAGING
WIND GUSTS WILL BE THE MAIN THREAT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PAZ019-024>028-033>036-042-045-046-049>053-056>059-063>066-240830-
SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-
BEDFORD-FULTON-FRANKLIN-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-
UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-
SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
416 AM EDT TUE JUN 23 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP ACROSS THE
REGION TODAY...WITH IMPACTS MAINLY FROM LATE MORNING THROUGH THE
AFTERNOON HOURS. THERE IS AN ENHANCED RISK OF STRONG TO SEVERE
THUNDERSTORMS DURING THIS TIME...WITH DAMAGING WINDS THE PRIMARY
THREAT. LARGE HAIL IS ALSO A POSSIBILITY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
RXR
In the hours before
Special weather statement, Jun 23, 4:07 AM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
507 AM EDT TUE JUN 23 2015
PAZ004-231000-
WARREN PA-
507 AM EDT TUE JUN 23 2015
...STRONG THUNDERSTORMS WILL AFFECT WARREN COUNTY UNTIL 600 AM EDT...
AT 503 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR MAYVILLE NEW YORK TO NEAR MEADVILLE...
MOVING EAST AT 50 MPH.
50 MPH WIND GUSTS WILL BE POSSIBLE WITH THESE STORMS...ALONG WITH
FREQUENT CLOUD TO GROUND LIGHTNING.
THESE STORMS WILL TRACK FROM WEST TO EAST ACROSS WARREN COUNTY...
IMPACTING THE FOLLOWING LOCATIONS...BEAR LAKE...CLARENDON...
STARBRICK...SUGAR GROVE...WARREN AND TIDIOUTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4200 7892 4184 7892 4182 7895 4162 7896
4163 7961 4200 7961
TIME...MOT...LOC 0903Z 283DEG 42KT 4221 7952 4160 8015
RXRSpecial weather statement, Jun 23, 4:36 AM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
536 AM EDT TUE JUN 23 2015
PAZ005-010-011-231030-
MCKEAN PA-CAMERON PA-ELK PA-
536 AM EDT TUE JUN 23 2015
...STRONG THUNDERSTORMS WILL AFFECT MCKEAN...CAMERON...AND ELK
COUNTIES UNTIL 630 AM EDT...
AT 535 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR FREWSBURG TO NEAR CHAPMAN STATE PARK TO NEAR
COOPERSTOWN...AND MOVING EAST AT 50 MPH.
50 MPH WIND GUSTS WILL BE POSSIBLE WITH THESE STORMS...ALONG WITH
FREQUENT CLOUD TO GROUND LIGHTNING.
THE STRONG THUNDERSTORMS WILL BE NEAR...
LUDLOW AROUND 550 AM EDT.
WETMORE...KANE AND JAMES CITY AROUND 555 AM EDT.
BRADFORD AND WESTLINE AROUND 600 AM EDT.
WILCOX AROUND 605 AM EDT.
KINZUA BRIDGE STATE PARK AND EAST BRANCH DAM AROUND 610 AM EDT.
BETULA...ELK RIVER AND CROSBY AROUND 620 AM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ELDRED...KERSEY...
LEWIS RUN...MOUNT JEWETT AND BRADFORD AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4200 7821 4160 7820 4126 7858 4125 7865
4122 7865 4120 7871 4127 7874 4137 7896
4136 7910 4145 7906 4144 7898 4145 7896
4182 7895 4184 7892 4200 7892
TIME...MOT...LOC 0935Z 276DEG 52KT 4206 7906 4172 7922 4147 7981
RXREvent by event
31 thunderstorm wind, 2 hail, 1 funnel cloud. Local standard time, as filed.
Thunderstorm Wind, Warren
- When
- June 23, 4:40 AM EST
- Where
- Warren County, 3.6 mi NNE of Chandlers Vly
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- COOP Observer
- Coordinates
- 41.930, -79.300
Thunderstorms producing winds estimated around 60 mph knocked down trees across northwestern Warren County.
Thunderstorm Wind, Warren
- When
- June 23, 4:52 AM EST
- Where
- Warren County, 3.72 mi S of Vandergriff Corners
- Measured
- 78 kt (90 mph) estimated gust
- Deaths
- 1 direct, 0 indirect
- Injuries
- 4 direct, 0 indirect
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 41.626, -79.154
Thunderstorms producing winds estimated around 90 mph knocked down trees in a campground, killing one person and injuring 4 others in the Minister Creek recreation area.
Thunderstorm Wind, McKean
- When
- June 23, 5:00 AM EST
- Where
- McKean County, 0.86 mi SE of Bradford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- State Official
- Coordinates
- 41.960, -78.640
Thunderstorms producing winds estimated around 60 mph knocked down a tree across a road near Bradford.
Thunderstorm Wind, McKean
- When
- June 23, 5:08 AM EST
- Where
- McKean County, 3.39 mi WSW of Port Allegany Arpt
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 41.760, -78.330
Thunderstorms producing winds estimated around 70 mph knocked down trees at multiple locations along Route 6.
Thunderstorm Wind, Elk
- When
- June 23, 5:20 AM EST
- Where
- Elk County, 0.86 mi NW of Dahoga
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 41.610, -78.730
Thunderstorms producing winds estimated around 60 mph knocked down trees across a roadway northwest of Dahoga.
Thunderstorm Wind, Elk
- When
- June 23, 5:21 AM EST
- Where
- Elk County, 2.49 mi ENE of Ridgway
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- State Official
- Coordinates
- 41.450, -78.710
Thunderstorms producing winds estimated around 60 mph knocked down trees across a roadway near Whistletown.
Thunderstorm Wind, Elk
- When
- June 23, 5:28 AM EST
- Where
- Elk County, 0.69 mi N of Johnsonburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- State Official
- Coordinates
- 41.490, -78.680
Thunderstorms producing winds estimated around 60 mph knocked down a tree near Johnsonburg.
Thunderstorm Wind, Elk
- When
- June 23, 5:31 AM EST
- Where
- Elk County, 0.52 mi W of Kaulmont
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- State Official
- Coordinates
- 41.430, -78.560
Thunderstorms producing winds estimated around 60 mph knocked down trees around Saint Marys.
Thunderstorm Wind, Potter
- When
- June 23, 5:34 AM EST
- Where
- Potter County, 0.8 mi SSW of Crystal
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 41.959, -78.036
Thunderstorms producing winds estimated around 60 mph knocked down trees onto Eleven Mile Road southwest of Eleven Mile.
Thunderstorm Wind, Potter
- When
- June 23, 5:34 AM EST
- Where
- Potter County, 1.72 mi NE of Keating Summit
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- State Official
- Coordinates
- 41.700, -78.160
Thunderstorms producing winds estimated around 60 mph knocked down trees near Keating Summit.
Thunderstorm Wind, Potter
- When
- June 23, 5:37 AM EST
- Where
- Potter County, 0.86 mi SW of Hebron Center
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 41.870, -78.030
Thunderstorms producing winds estimated around 60 mph knocked own trees near Hebron Center.
Thunderstorm Wind, Potter
- When
- June 23, 5:39 AM EST
- Where
- Potter County, 2.32 mi SSW of Austin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 41.600, -78.120
Thunderstorms producing winds estimated around 60 mph knocked down trees near Austin.
Thunderstorm Wind, Tioga
- When
- June 23, 5:58 AM EST
- Where
- Tioga County, 1.72 mi NE of Davis Station
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- State Official
- Coordinates
- 41.840, -77.550
Thunderstorms producing winds estimated around 60 mph knocked down trees near Davis Station.
Thunderstorm Wind, Potter
- When
- June 23, 5:58 AM EST
- Where
- Potter County, 4.95 mi SSE of Carter Camp
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- State Official
- Coordinates
- 41.560, -77.700
Thunderstorms producing winds estimated around 60 mph knocked down trees and wires south of Carter Camp.
Thunderstorm Wind, Lycoming
- When
- June 23, 6:55 AM EST
- Where
- Lycoming County, 0.52 mi E of Elimsport
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- State Official
- Coordinates
- 41.130, -77.010
Thunderstorms producing winds estimated around 60 mph knocked down a tree near Elimsport.
Thunderstorm Wind, Clearfield
- When
- June 23, 7:30 AM EST
- Where
- Clearfield County, 0.52 mi E of Luthersburg
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 41.050, -78.720
Thunderstorms producing winds estimated around 70 mph knocked down trees and wires near Luthersburg.
Thunderstorm Wind, Clearfield
- When
- June 23, 7:42 AM EST
- Where
- Clearfield County, Curwensville
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 40.970, -78.520
Thunderstorms producing winds estimated around 70 mph knocked down trees and wires around Curwensville.
Thunderstorm Wind, Centre
- When
- June 23, 8:15 AM EST
- Where
- Centre County, Zion
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Utility Company
- Coordinates
- 40.920, -77.670
Thunderstorms producing winds estimated around 70 mph knocked down power lines near Zion.
Thunderstorm Wind, Clearfield
- When
- June 23, 10:28 AM EST
- Where
- Clearfield County, Mahaffey Jct
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 40.880, -78.730
Thunderstorms producing winds estimated around 70 mph knocked down trees and wires near Mahaffey.
Thunderstorm Wind, Centre
- When
- June 23, 11:16 AM EST
- Where
- Centre County, 0.87 mi NW of State College
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 40.790, -77.860
Thunderstorms producing winds estimated around 70 mph knocked down trees along Rock Road near University Park Airport.
Thunderstorm Wind, Centre
- When
- June 23, 11:29 AM EST
- Where
- Centre County, 1.72 mi ESE of Boalsburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 40.770, -77.750
Thunderstorms producing winds estimated around 60 mph knocked down a tree along Linden Hall Road east of Boalsburg.
Thunderstorm Wind, Centre
- When
- June 23, 11:35 AM EST
- Where
- Centre County, 1.25 mi WNW of Aaronsburg
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Public
- Coordinates
- 40.907, -77.452
Thunderstorms producing a microburst with winds estimated around 80 mph...knocking down more than 50 trees and some wires in Aaronsburg.
Thunderstorm Wind, Northumberland
- When
- June 23, 12:05 PM EST
- Where
- Northumberland County, 0.52 mi E of Northumberland
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 40.900, -76.790
Thunderstorms producing winds estimated around 70 mph knocked down trees in Northumberland borough.
Thunderstorm Wind, Huntingdon
- When
- June 23, 2:35 PM EST
- Where
- Huntingdon County, 1.06 mi W of Shade Gap
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Newspaper
- Coordinates
- 40.180, -77.870
Thunderstorms producing winds estimated around 60 mph knocked a tree down onto wires near Shade Gap.
Hail, Cumberland
- When
- June 23, 3:05 PM EST
- Where
- Cumberland County, 0.53 mi W of Shiremanstown
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.220, -76.960
Thunderstorms produced quarter-sized hail near Shiremanstown.
Hail, York
- When
- June 23, 3:15 PM EST
- Where
- York County, Etters
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 40.150, -76.750
Thunderstorms produced nickel-sized hail near Etters.
Funnel Cloud, Lancaster
- When
- June 23, 4:00 PM EST
- Where
- Lancaster County, Blue Ball
- Reported by
- Trained Spotter
- Coordinates
- 40.120, -76.050
A funnel cloud was reported near Blue Ball. The caller said the funnel did not touch down.
Thunderstorm Wind, Lancaster
- When
- June 23, 4:00 PM EST
- Where
- Lancaster County, Blue Ball
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 40.120, -76.050
Thunderstorms producing winds estimated around 70 mph knocked down trees near Blue Ball.
Thunderstorm Wind, York
- When
- June 23, 4:00 PM EST
- Where
- York County, Shrewsbury
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 39.770, -76.680
Thunderstorms producing winds estimated around 60 mph knocked down multiple trees near Shrewsbury and uprooted one. One of the trees fell on a car.
Thunderstorm Wind, Lancaster
- When
- June 23, 4:00 PM EST
- Where
- Lancaster County, Ephrata
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 40.180, -76.180
Thunderstorms producing winds estimated around 70 mph knocked down trees and wires near Ephrata.
Thunderstorm Wind, Lancaster
- When
- June 23, 4:00 PM EST
- Where
- Lancaster County, 1.3 mi SW of Lincoln
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Emergency Manager
- Coordinates
- 40.188, -76.218
Thunderstorms producing winds estimated around 70 mph caused a partial collapse of a shed and tore a portion of a roof off a barn near Ephrata.
Thunderstorm Wind, Lancaster
- When
- June 23, 4:02 PM EST
- Where
- Lancaster County, 1.23 mi NE of Millway
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 40.180, -76.211
Thunderstorms producing winds estimated around 70 mph knocked down numerous trees west of Ephrata...with one falling onto a roof.
Thunderstorm Wind, York
- When
- June 23, 4:10 PM EST
- Where
- York County, Seven Vlys
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 39.850, -76.770
Thunderstorms producing winds estimated around 70 mph knocked down numerous trees near Seven Valleys.
Thunderstorm Wind, York
- When
- June 23, 4:10 PM EST
- Where
- York County, 2.97 mi SE of Cross Rds
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- River/Stream Gage
- Coordinates
- 39.790, -76.540
Thunderstorms producing winds estimated around 60 mph knocked down a tree onto a garage northeast of Stewartstown.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Alabama, June 23, 20152 deaths · $5,000 · 1.75 in hail · 4 events
- Flash Flooding and Flooding in Iowa, June 23 to 25, 2015$4.7 million · 3.5 in hail · 156 events
- Hail and Damaging Winds in Maryland, June 23, 20151 death · $80,000 · 4 in hail · 71 events
- Damaging Winds and Lightning Strike in New Jersey, June 23, 20156 injured · $32 million · 74 kt wind · 49 events
- Heat in New Jersey, June 23, 201530 injured · 7 events
- Damaging Winds and Lightning Strike in Pennsylvania, June 23, 20155 injured · $5.1 million · 74 kt wind · 36 events
- Flood in Texas, June 23, 20151 death · 1 event
- Flash Flooding and Damaging Winds in Ohio, June 23, 2015$6.5 million · 67 kt wind · 7 events
- Flash Flooding and Flood in Pennsylvania, June 23, 2015$228,000 · 50 kt wind · 41 events
- Hail and Heavy Rain in Nebraska, June 23, 2015$990,000 · 2 in hail · 10 events
- Damaging Winds in New York, June 23, 2015$315,000 · 50 kt wind · 30 events
- Tornadoes and Hail in Massachusetts, June 23, 2015$294,000 · EF0 · 24 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 574393, 574435, 574387, 574388, 574389, 574422, 574423, 574424, 574417, 574419, 574431, 574432, 574421, 574429, 574430, 574390, 574392, 574397, 574398, 574395, 574396, 574433, 574399, 574434, 574385, 574386, 574384, 574404, 574410, 574414, 574436, 574437, 574403, 574411.